Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online
Ask a Urologist   »  

Cause for reddening and bleeding from glans?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 4961 Questions
reddening and bleeding of glans. what could this be?
Posted Sat, 9 Mar 2013 in Penis Problems
Answered by Dr. Rahul Kumar 13 minutes later
Thanks for the query,
Reddening and bleed from glans can be due to following reasons.
1. Irritant contact dermatitis to a new undergarment or soap.
2.herpes simplex infection
3.candidial infection.
4.fixed drug eruption
Autoimmune disorders like.
2.lichen planus

I would like to know if there is any other problem like itching, burning or pain.
Are you taking any medication?
This problem is since how many days?

Please upload a photograph, if possible.
this will help me in narrowing the diagnosis.

Wishing you good health

thank you

Above answer was peer-reviewed by
Follow-up: Cause for reddening and bleeding from glans? 16 minutes later
Not on any medication. No itching burning or pain.
Have had reddening for a long time, bleeding only just started.
Answered by Dr. Rahul Kumar 13 minutes later

As you mention, there are no associated symptoms, infective causes can be easily ruled out. However autoimmune conditions still need to be ruled out. A biopsy of the affected area can help us here.

Therefore my suggestions to you are:
1. Apply a mild steroid cream like mometasone once daily at night for 7 days.
2. If you don't get relief, visit your dermatologist's office and consider biopsy of the affected area.

hope I answered your query. Let me know if you have any doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor